Archives

  • 2018-07
  • 2018-10
  • 2018-11
  • 2019-04
  • 2019-05
  • rxr receptor br Conflict of interest br Introduction

    2019-05-14


    Conflict of interest
    Introduction Landiolol is an intravenous short-acting beta-adrenoreceptor blocker, and its wide use is exhibited by rapid wash out and a less-sustained effect on cardiac function after decreasing the dose or stopping its administration [1]. We present a patient with drug-resistant and persistent inappropriate sinus tachycardia (IST), who also had palpitations. The patient underwent an electrophysiological study and ablation, and high-dose administration of landiolol played a great role in disease treatment.
    Case report A 20-year-old woman with persistent palpitations presented to the hospital. The electrocardiogram (ECG) exhibited a rxr receptor rate (HR) of 126beats/min (bpm) with positive P waves in leads II, III, and aVF (Fig. 1). Bisoprolol, 2.5mg/day, was administered for six months, but the 24-h Holter ECG still showed an average HR of 110bpm. Ivabradine is recommended as an effective medicine, but unfortunately, it is unavailable in Japan. An electrophysiological study was performed because no improvement was seen after four months of medical rxr receptor treatment. The session was performed with the assistance of a three-dimensional (3D) electro-anatomic mapping system (EnSite NavX system, St. Jude Medical). A 4-mm tip ablation catheter (Therapy, St. Jude Medical) was used for mapping and ablation. In the electrophysiological testing, the baseline rhythm was tachycardia. The reentrant mechanism was excluded by high-frequency stimulation performed from the right atrium (RA), wherein tachycardia did not stop. The RA mapping was performed, and the earliest activation site was observed on the high lateral side, which was suspected to be around the sinus node (Fig. 2A). The HR decreased from 126 to 116bpm after starting a continuous intravenous administration of landiolol from 3γ. The HR gradually decreased by increasing the administration rate of landiolol. When landiolol was increased to 8γ, the patient׳s HR suddenly dropped from 95bpm to 78bpm with a slight change in the P wave on the ECG (Fig. 2B). Landiolol was kept at 10γ, and RA mapping was performed again. The earliest activation site moved approximately 8mm to a lower anterior site from the map performed during tachycardia (Fig. 2A). The systolic blood pressure was monitored carefully during the administration of high-dose landiolol and was approximately 100mmHg without any symptoms from the patient. Landiolol was stopped, and tachycardia eventually recurred with the earliest activation site returning to a higher lateral site. Because this patient needed a continuous high-dose intravenous administration of landiolol to maintain a normal HR, delivery of radiofrequency energy was considered. A local potential preceded the P wave onset by 25ms at the earliest activation site during tachycardia, and a QS pattern was observed in the unipolar potential. Radiofrequency ablation was performed using a maximum power of 25W, maximum electrode–tissue interface temperature of 50°C, and keeping a safe distance from the earliest activation site during the use of landiolol. Three energy applications of 30s were delivered. The termination of the tachycardia was obtained by radiofrequency applications, but it eventually recurred after a few minutes. The session was finished after anticipating a chronical effect of the radiofrequency energy. Bisoprolol 2.5mg/day was continued after the session, and the HR was maintained between 70 and 80bpm, without any palpitations.
    Discussion The underlying mechanism of IST remains poorly understood, and this case was difficult to conclude. The reentrant mechanism was excluded, and tachycardia immediately showed a recurrence after the cessation of landiolol. Thus, cardiac beta-adrenergic receptor disorders, which induce abnormal automaticity, were strongly considered, but 2.5mg/day bisoprolol was ineffective. As a high dose of the beta-adrenoreceptor blocker was needed to control the HR, several causes of tachycardia such as decrease in the parasympathetic activity may have played a role in the maintenance of tachycardia [2]. Landiolol showed a guide for safe RF application in this case, but various responses may be observed in other IST cases. In addition, acceleration of the automaticity from other sites such as the arterioventricular junction may occur in some IST cases, and landiolol administration may not be an effective method. Thus, further sties focusing on landiolol administration during the IST ablation is needed.